Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Milwaukee, WI

April 25, 20084 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 25, 2008, 4:16 PM CDT for 4 counties in Wisconsin. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 4:16 PM CDT (21:16 UTC)
Expired
Apr 25, 2008, 5:15 PM CDT
In force
59 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Columbia County, WI, Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 4:20 PM CDTHAIL 0.5Prairie Du Sac, WI
Apr 25, 4:25 PM CDTHAIL 0.75Sauk City, WI
Apr 25, 4:27 PM CDTHAIL 0.752 E Merrimac, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:41 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 252116
SVRMKX
WIC021-025-049-111-252215-
/O.NEW.KMKX.SV.W.0008.080425T2116Z-080425T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 515 PM CDT

* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTHWEST OF SPRING GREEN...OR 10 MILES
  NORTHWEST OF DODGEVILLE...AND MOVING NORTHEAST AT 37 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING GREEN BY 430 PM CDT...
  9 MILES NORTHWEST OF MAZOMANIE BY 445 PM CDT...
  6 MILES NORTHWEST OF SAUK CITY BY 455 PM CDT...
  PRAIRIE DU SAC BY 500 PM CDT...
  BARABOO...6 MILES SOUTHEAST OF WEST BARABOO AND 8 MILES SOUTHEAST
  OF WISCONSIN DELLS AIRPORT BY 510 PM CDT...
  6 MILES NORTHWEST OF LAKE WISCONSIN AND 7 MILES WEST OF I90/94 WI
  RIVER BRIDGE BY 515 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4321 9027 4319 9021 4319 9020 4328 9020
      4366 8982 4330 8922 4295 9019 4311 9037
TIME...MOT...LOC 2116Z 230DEG 32KT 4311 9019

$$

DAVIS
3 follow-up statements
000 
WWUS53 KMKX 252124
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT FRI APR 25 2008

WIC021-025-049-111-252215-
/O.CON.KMKX.SV.W.0008.000000T0000Z-080425T2215Z/
COLUMBIA WI-SAUK WI-IOWA WI-DANE WI-
424 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN DANE...NORTHERN IOWA...SAUK AND SOUTHWESTERN
COLUMBIA COUNTIES...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LAKE DELTON TO PRAIRIE DU SAC TO ARENA TO 7 
MILES NORTHWEST OF DODGEVILLE RAWS...MOVING NORTHEAST AT 54 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WISCONSIN DELLS...SAUK CITY AND PRAIRIE DU SAC BY 430 PM CDT...
  OKEE...INTERSTATE 90/94 WI RIVER BRIDGE...HARMONY GROVE AND I90/94
  WI RIVER BRIDGE BY 435 PM CDT...
  ARENA BY 440 PM CDT...
  MAZOMANIE BY 445 PM CDT...
  POYNETTE BY 450 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4321 9027 4319 9021 4319 9020 4328 9020
      4366 8982 4330 8922 4295 9019 4311 9037
TIME...MOT...LOC 2124Z 242DEG 47KT 4357 8982 4337 8966
          4320 8987 4309 9020

$$

BORGHOFF
000 
WWUS53 KMKX 252134
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
433 PM CDT FRI APR 25 2008

WIC021-025-049-111-252215-
/O.CON.KMKX.SV.W.0008.000000T0000Z-080425T2215Z/
COLUMBIA WI-SAUK WI-IOWA WI-DANE WI-
433 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN DANE...NORTHERN IOWA...SAUK AND SOUTHWESTERN
COLUMBIA COUNTIES...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
WISCONSIN DELLS TO MERRIMAC TO SAUK CITY TO DODGEVILLE RAWS...MOVING 
NORTHEAST AT 53 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRING GREEN BY 440 PM CDT...
  PLAIN BY 450 PM CDT...
  LELAND BY 455 PM CDT...
  DEVILS LAKE STATE PARK AND DEVILS LAKE ST PARK BY 500 PM CDT...    
  WEST BARABOO...DEVILS LAKE STATE PARK BY 510 PM CDT...
  WISCONSIN DELLS AIRPORT BY 515 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4321 9027 4319 9021 4319 9020 4328 9020
      4366 8982 4330 8922 4295 9019 4311 9037
TIME...MOT...LOC 2133Z 222DEG 46KT 4366 8973 4347 8957
          4330 8978 4310 9017

$$

BORGHOFF
000 
WWUS53 KMKX 252145
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 PM CDT FRI APR 25 2008

WIC021-025-049-111-252215-
/O.CON.KMKX.SV.W.0008.000000T0000Z-080425T2215Z/
COLUMBIA WI-SAUK WI-IOWA WI-DANE WI-
444 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN DANE...NORTHERN IOWA...SAUK AND SOUTHWESTERN
COLUMBIA COUNTIES...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF WISCONSIN DELLS TO 9 MILES NORTHEAST OF INTERSTATE
90/94 WI RIVER BRIDGE TO MERRIMAC TO 8 MILES WEST OF DODGEVILLE 
RAWS...MOVING NORTHEAST AT 54 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LONE ROCK AIRPORT BY 455 PM CDT... 
  SPRING GREEN BY 500 PM CDT...
  PLAIN...DEVILS LAKE STATE PARK BY 505 PM CDT...
  LELAND BY 510 PM CDT...
  BARABOO AND WEST BARABOO BY 515 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4321 9027 4319 9021 4319 9020 4328 9020
      4366 8982 4330 8922 4295 9019 4311 9037
TIME...MOT...LOC 2144Z 222DEG 47KT 4377 8957 4358 8941
          4341 8962 4307 9029

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:00 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 25, 3:00 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT FRI APR 25 2008

.DISCUSSION...NEAR TERM FOCUS ON THUNDERSTORM THREAT THIS EVENING
WITH LINGERING LIGHT PRECIPITATION INTO TONIGHT AND SATURDAY...AND
SECONDARY SYSTEM FOR SUNDAY AND ASSOCIATED PRECIPITATION TYPES.

SEVERE CONVECTION REFIRING ALONG ZONE OF STRONG LOW LEVEL
CONVERGENCE ASSOCIATED WITH COLD FRONT EXTENDING SOUTH FROM SURFACE
LOW PRESSURE IN SOUTHEAST MINNESOTA.  SFC CONVERGENCE EXPECTED TO
SWEEP ACROSS WESTERN HALF OF COUNTY WARNING AREA LATE THIS
AFTERNOON...EXITING FAR EAST AFT 03Z.  18Z KDVN MID LEVEL CAP
ERODING RAPIDLY WITH LOW LEVEL MOISTURE POOLING OF 70 DEGREE DEWPTS
ALONG FRONT.  IMPRESSIVE LOW AND MID LEVEL SHEAR AND VGP PARAMETER
HAS INCREASED TO 0.3 OVER WEST CENTRAL WISCONSIN.  LCL REMAIN
LOW...AROUND 3K FEET FROM EARLIER CONVECTION WITH MID LEVEL LAPSE
RATES AROUND 8 DEGREES.  TORNADO WATCH JUST ISSUED AS CONVECTION
CONTINUES TO STRENGTHEN OVER EASTERN IA INTO FAR SOUTHWEST WISCONSIN.
WILL LET FLOOD WATCH CONTINUE IN WEST THROUGH 6 PM UNTIL CONVECTION
CLEARS AREA.

EXTENSIVE STRATOCUMULUS FIELD IN LOW LEVEL COLD AIR ADVECTION BEHIND
COLD FRONT...SHOULD SWEEP ACROSS SOUTHERN WISCONSIN LATER TONIGHT
AND SATURDAY MORNING ASSOCIATED WITH TIGHT CYCLONIC CURVATURE IN THE
LOW LEVELS.  TEMPERATURES LATE TNGT SHOULD DROP INTO THE 30S ACROSS
THE WEST.  PARTIAL SUNSHINE RETURNS DURING THE DAY ON SATURDAY...BUT
WITH BLUSTERY WEST WINDS...WL CUT GUIDANCE A FEW DEGREES FOR HIGH
TEMPERATURES.

COLD AIR REMAINS IN PLACE FOR SUNDAY.  GFS SHOWING GOOD CONSISTENCY
WITH TROUGH MOVING ACROSS CENTRAL MS VALLEY REGION ON SUNDAY BUT
LATEST ECMWF BACKING OFF ON FORCING AND AMOUNT OF QPF.  SHORT RANGE
ENSEMBLES INCREASE PERCENT OF MEASUREABLE PRECIP TO 60 PERCENT
SUNDAY NIGHT BUT REMAINS LOW ON SUNDAY.  WITH IMPRESSIVE LAYER 2-D
FULL WIND FRONTOGENESIS AND ITS RESPONSE...WL LEAVE LKLY WORDING IN
FOR SUN AND SUNDAY NIGHT.  WITH WARM PAVEMENT...WL KEEP SNOW AMOUNTS
NEGLIGIBLE ON SUN...WITH LIGHT AMOUNTS SUN NGT.  NOT ALOT OF
CONFIDENCE AT THIS POINT CONCERNING PRECIP FORECAST FOR LAST HALF OF
THE WEEKEND.

FOR THE EXTENDED PERIOD FROM MONDAY NIGHT THROUGH FRIDAY...EXTENDED
GUIDANCE IN REASONABLE AGREEMENT ON RIDGING AND QUIET WEATHER FOR
FIRST SEVERAL DAYS OF PERIOD THROUGH WEDNESDAY.  UNCERTAINTY
INCREASES EXPONENTIALLY FOR LATER PERIODS AS GFS SHOWING LARGE RUN
TO RUN INCONSISTENCIES IN HANDLING OF UPSTREAM SHORT WAVE TROUGH
OVER WESTERN CONUS.  HI RES ECMWF SHOWING MORE SOUTHERN SOLUTION FOR
EVENTUAL SHORT WAVE EJECTING INTO CENTRAL PLAINS ON FRIDAY...WHILE
GFS WELL TO THE NORTH.  HOWEVER GFS ENSEMBLES IN REASONABLE
AGREEMENT ON RIDGING/SUBSIDENCE HANGING OVER UPPER MIDWEST INTO
THURSDAY. HENCE REMOVED PRECIP FROM WED NGT...BUT WL HANG ONTO SMALL
CHANCE IN LATER PERIODS DUE TO UNCERTAINTY OF GUIDANCE.  HOWEVER GFS
TYPICALLY UNDERDOES AMOUNT OF DRY AIR INTRUSION FROM THE EAST...SO
WOULD NOT BE SURPRISED IF FUTURE SHIFTS REMOVE PRECIP FROM THU
PERIOD.

GFS 5DAY 500MB ANOMOLIES SHOW SLIGHTLY BELOW NORMAL HEIGHTS IN THRU
THE END OF THE MONTH AS LONG WAVE TROUGH WEAKENS OVER CENTRAL CAN.
CAUTIOUS OPTIMISM FOR NEAR NORMAL CONDITIONS AND HEIGHTS TO START
OUT THE NEW MONTH AS MORE ZONAL TO WSW FLOW DEVELOPS.

&&

.AVIATION....AVIATION...MAIN ISSUE FOR TAFS THROUGH 00Z SUNDAY IS
TIMING OF EXPECTED CONVECTION LATE THIS AFTERNOON AND INTO THE
EVENING. COLD FRONT EXPECTED TO MOVE ACROSS SOUTHERN WISCONSIN
DURING THIS TIME. HIGH RESOLUTION MODELS HAVE SCATTERED CONVECTION
DEVELOPING ACROSS MOST OF THE AREA BY 21Z. GIVEN CURRENT NATURE OF
CONVECTION IN NORTHERN MISSOURI AND SOUTHERN IOWA...CONFIDENT THAT
MOST OF IT WILL DEVELOP ALONG OR JUST AHEAD OF THE COLD FRONT.

SO...WILL TIME CONVECTION AROUND KMSN BY 22Z...AND KMKE AND KENW BY
00Z SATURDAY. SHOULD REMAIN PREVAILING VFR CATEGORY CEILINGS AND
VISIBILITIES...WITH SOME MVFR TO IFR VISIBILITIES IN THUNDERSTORMS
AT TIMES. COLD ADVECTION BEHIND FRONT SHOULD ENABLE GOOD MIXING OF
WINDS IN LOW LEVELS DOWN TO SURFACE THROUGH SATURDAY. EXPECT GUSTY
WINDS TO PREVAIL DURING THIS TIME.

&&

.MARINE...EXPECTED CONVECTION LATE THIS AFTERNOON AND THIS EVENING
MAY BRING LOCALLY GUSTY WINDS TO THE NEARSHORE WATERS AT TIMES. COLD
AIR ADVECTION BEHIND COLD FRONT LATER TONIGHT WILL BRING GOOD MIXING
CONDITIONS TO THE NEARSHORE WATERS. WINDS OF 25 TO 30 KNOTS SHOULD
MIX DOWN AT TIMES FROM 1000 FEET AGL...SO WILL GO WITH A SMALL CRAFT
ADVISORY FOR LATER TONIGHT THROUGH SATURDAY. HIGHEST WAVES WOULD BE
TOWARD OPEN WATER...GIVEN THE MAINLY OFFSHORE FLOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH UNTIL 00Z/26 WIZ056-062-063-067>069.
LM...SMALL CRAFT ADVY 03Z/26 UNTIL 00Z/27 LMZ643>636.
&&

MBK/WOOD
Hazardous weather outlook, Apr 25, 4:10 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-260930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
410 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECT ALL OF
SOUTHERN WISCONSIN THROUGH THE EARLY EVENING HOURS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING
ACROSS ALL OF SOUTHERN WISCONSIN. THE SEVERE THUNDERSTORMS COULD
PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.

A FLOOD WATCH IS IN EFFECT UNTIL 7 PM FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS IS POSSIBLE
THROUGH THIS EVENING OVER ALL OF SOUTHERN WISCONSIN. THERE IS THE
POTENTIAL FOR FLOODING OVER SOUTH CENTRAL WISCONSIN...DUE TO CURRENT
AND RECENT HEAVY RAINFALL.

SEVERAL RIVERS...INCLUDING THE FOX RIVER AND THE ROCK RIVER...WILL
REMAIN ABOVE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH THE PERIOD.

ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH EARLY THIS EVENING.

LMZ643>646-260930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
410 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EARLY
EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THROUGH EARLY THIS EVENING. THE SEVERE THUNDERSTORMS COULD PRODUCE
DAMAGING WINDS...LARGE HAIL AND ISOLATED WATERSPOUTS.

A SMALL CRAFT ADVISORY GOES INTO EFFECT AT 10 PM TONIGHT...DUE TO
BRISK SOUTHWEST WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SMALL CRAFT ADVISORY WILL CONTINUE UNTIL 7 PM SATURDAY...DUE TO
BRISK SOUTHWEST WINDS AND HIGH WAVES.

ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT THURSDAY THROUGH FRIDAY.

CORRECTED ENDING TIME OF FLOOD WATCH

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Apr 25, 10:58 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1058 AM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-251800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1058 AM CDT FRI APR 25 2008

...STRONG THUNDERSTORMS HEADING ACROSS SOUTHERN WISCONSIN LATE
THIS MORNING...

AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM WEST
BEND...TO WAUKESHA...TO BURLINGTON. THESE STORMS ARE MOVING
NORTHEAST AROUND 60 MPH.

ANY OF THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS
TO 45 MPH...PEA SIZED HAIL...TORRENTIAL RAINFALL...AND FREQUENT
LIGHTNING.

PORT WASHINGTON...MILWAUKEE...RACINE...AND KENOSHA SHOULD BE AFFECTED
WITH THESE STORMS BY 1130 AM.

BEHIND THESE STORMS...WINDS HAVE BEEN INCREASING AND PRESSURES ARE
RISING RAPIDLY OVER SOUTH CENTRAL WISCONSIN. THESE ARE SIGNS OF A
POSSIBLE WAKE LOW DEVELOPING. IF A WAKE LOW BECOMES MATURE...NON
THUNDERSTORM WINDS MAY GUST OVER 45 MPH.

SATELLITE INDICATES RAPID CLEARING OVER EASTERN IOWA THAT WILL
PUSH OVER SOUTHERN WISCONSIN EARLY THIS AFTERNOON. THIS CLEARING
WILL CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE BY LATE
AFTERNOON...AND ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED BY EARLY THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
INFORMATION ON POSSIBLE WATCHES...WARNINGS...AND ADDITIONAL
STATEMENTS THROUGH THIS EVENING.

BORGHOFF
Local storm report, Apr 25, 11:07 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1107 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     HAIL             DOWNTOWN WAUKESHA       43.01N 88.24W
04/25/2008  M0.75 INCH       WAUKESHA           WI   TRAINED SPOTTER

            0.5 MILES SOUTHWEST OF DOWNTOWN WAUKESHA. MEASURED.

&&

KLICITAR
Special weather statement, Apr 25, 2:12 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
212 PM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-252115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
212 PM CDT FRI APR 25 2008

...THUNDERSTORMS RAPIDLY DEVELOPING OVER SOUTHWEST WISCONSIN AND
EASTERN IOWA...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG LINE OF THUNDERSTORMS RAPIDLY DEVELOPING FROM JUST SOUTH OF
PRAIRIE DU CHIEN...TO CEDAR RAPIDS IOWA...TO OTTUMWA IOWA...TO
NEAR SPRINGFIELD MISSOURI. THIS LINE IS HEADED NORTHEAST AROUND 40 MPH.

ON ITS PRESENT COURSE...THIS LINE WILL BEGIN TO AFFECT THE MADISON
METRO AREA BETWEEN 5 AND 6 PM...AND THE MILWAUKEE METRO AREA
BETWEEN 7 AND 8 PM.

THIS LINE OF STORMS IS FORECAST TO CONTINUE STRENGTHENING THIS
AFTERNOON AS IT PROGRESSES EAST...AND WILL LIKELY BECOME SEVERE AS
IT PUSHES ACROSS SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO IS ALSO
POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS
THROUGH THIS EVENING.

BORGHOFF
Special weather statement, Apr 25, 2:49 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-252200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
249 PM CDT FRI APR 25 2008

...TORNADO WATCH 232 IN EFFECT UNTIL 8 PM CDT...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE LINE OF THUNDERSTORMS RAPIDLY DEVELOPING FROM LONE ROCK...TO
CEDAR RAPIDS IOWA...TO OTTUMWA IOWA...TO NEAR SPRINGFIELD
MISSOURI. THIS LINE IS HEADED NORTHEAST AROUND 40 MPH.

ON ITS PRESENT COURSE...THIS LINE WILL BEGIN TO AFFECT THE MADISON
METRO AREA BETWEEN 5 AND 6 PM...AND THE MILWAUKEE METRO AREA
BETWEEN 7 AND 8 PM.

LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 70
MPH...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THIS LINE OF
STORMS. HAIL TO THE SIZE OF GOLF BALLS HAS ALREADY BEEN REPORTED
IN NORTHEAST IOWA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS
THROUGH THIS EVENING.

BORGHOFF/KUHLMAN
Special weather statement, Apr 25, 4:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT FRI APR 25 2008

WIZ046-047-051-052-056>060-062>072-252315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
403 PM CDT FRI APR 25 2008

...TORNADO WATCH 232 IN EFFECT UNTIL 8 PM CDT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS RAPIDLY DEVELOPING ACROSS ALL OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN. THESE STORMS ARE HEADED NORTH
NORTHEAST AROUND 40 MPH.

LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 70
MPH...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY STORMS THAT
DEVELOP. GOLF BALL SIZE HAIL HAS BEEN REPORTED IN NORTHEAST IOWA.

REMAIN ALERT THROUGH EARLY THIS EVENING FOR RAPIDLY DEVELOPING
THUNDERSTORMS NEAR YOUR LOCATION. SHOULD A THUNDERSTORM
THREATEN...SEEK SHELTER INDOORS IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WARNINGS AND STATEMENTS THROUGH EARLY THIS
EVENING.

BORGHOFF/KUHLMAN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:59 AM CDTFlood WatchMKXDane, Green, Iowa, Lafayette, Rock, Sauk15 hr
Apr 25, 6:10 AM CDTRiver Flood WarningMKXJefferson8 days
Apr 25, 7:06 AM CDTRiver Flood WarningMKXLafayette62 hr
Apr 25, 7:06 AM CDTRiver Flood WarningMKXLafayette46 hr
Apr 25, 7:06 AM CDTRiver Flood WarningMKXGreen13 days
Apr 25, 8:57 AM CDTAreal Flood AdvisoryMKXIowa, Lafayette3 hr
Apr 25, 10:00 AM CDTSevere Thunderstorm WarningMKXRock, Walworth30 min
Apr 25, 10:18 AM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha29 min
Apr 25, 12:33 PM CDTRiver Flood WarningMKXJefferson4 days
Apr 25, 12:33 PM CDTRiver Flood WarningMKXJefferson3 hr
Apr 25, 12:54 PM CDTRiver Flood WarningMKXRock63 hr
Apr 25, 3:13 PM CDTSevere Thunderstorm WarningMKXIowa47 min
Apr 25, 3:53 PM CDTFlash Flood WarningMKXIowa3 hr
Apr 25, 4:28 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac62 min
Apr 25, 4:30 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk60 min
Apr 25, 4:37 PM CDTSevere Thunderstorm WarningMKXRock, Walworth53 min
Apr 25, 4:41 PM CDTFlash Flood WarningMKXColumbia, Sauk3 hr
Apr 25, 4:55 PM CDTTornado WarningMKXColumbia, Sauk50 min
Apr 25, 5:00 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan45 min
Apr 25, 5:34 PM CDTTornado WarningMKXColumbia, Green Lake41 min
Apr 25, 5:48 PM CDTTornado WarningMKXFond du Lac, Green Lake42 min
Apr 25, 6:02 PM CDTSevere Thunderstorm WarningMKXWashington28 min
Apr 25, 6:09 PM CDTFlash Flood WarningMKXOzaukee, Sheboygan, Washington3 hr
Apr 25, 6:32 PM CDTSpecial Marine WarningMKX88 min
Apr 25, 6:34 PM CDTAreal Flood AdvisoryMKXDodge, Jefferson, Racine, Rock, Walworth, Washington and 1 more3 hr
Apr 25, 6:54 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.